Tennessee, 2011

Hail and Damaging Winds in Tennessee, May 25 to 26, 2011

May 25 to 26, 2011 · NWS OHX · 49 events in 20 counties and zones

Severe thunderstorms occurred across multiple Middle Tennessee counties during the evening hours on Wednesday, July 25th. This resulted in thunderstorm wind damage, large hail, and even some funnel cloud events.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$528,000
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Severe thunderstorms occurred across multiple Middle Tennessee counties during the evening hours on Wednesday, July 25th. This resulted in thunderstorm wind damage, large hail, and even some funnel cloud events. A person was also struck by lightning in Lawrence County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 25, 7:12 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, May 25, 7:12 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
812 PM CDT WED MAY 25 2011

.DISCUSSION...LINE OF SEVERE TSTMS APPROACHES THE TENNESSEE RIVER...
SHOULD ENTER STEWART COUNTY AROUND 830 PM AND BENTON COUNTY AROUND
9 PM. LINE APPEARS TO HAVE WEAKENED A BIT AS IT MOVED INTO WEST TENNESSEE.
SPC HAS ALSO DOWNGRADED THE HIGH RISK AREA TO MODERATE RISK.
LATEST OHX SOUNDING SHOWS A BIT OF DRY AIR AROUND 700MB AND
A BIT OF AN INVERSION. THIS WOULD BE A NEGATIVE FACTOR TAMPING
DOWN THE SEVERE THREAT. CURRENT MOVEMENT WOULD BRING THE MAIN LINE INTO
DAVIDSON COUNTY AROUND 1030-1100 PM. WE EXPECT THIS LINE TO WEAKEN
FURTHER AS IT MOVES EASTWARD INTO THE PLATEAU LATE TONIGHT.

CURRENT PACKAGE LOOKS GOOD AND DO NOT ANTICIPATE CHANGES.

&&

.PREV DISCUSSION... /ISSUED 738 PM CDT WED MAY 25 2011/

MESOSCALE UPDATE...EVENING SOUNDING FROM OHX IS IN, AND SHOWS AN
UNSTABLE, SHEARED, BUT SLIGHTLY DRY PRE-STORM ENVIRONMENT IN
PLACE. LIFTED INDEX IS STILL -6.9, BUT CAPE HAS DROPPED TO 2296
J/KG, AND K-INDEX IS 23. HELICITY IN THE 0-3 KM LAYER HAS
INCREASED TO 387. A COUPLE OF FEATURES, HOWEVER, STAND OUT THAT
MAY INHIBIT CONVECTION OVER MIDDLE TENNESSEE. FIRST, A SIZABLE
CAP EXISTS BETWEEN ABOUT 820 MB AND 700 MB. SECOND, THE LCL IS
NEARLY 4.8 KFT, INDICATING A DRY LOW-LEVEL ENVIRONMENT. STILL,
FULLY EXPECT LINE OF CONVECTION CURRENTLY OVER WEST TENNESSEE TO
PROGRESS DEEP INTO THE MID STATE, AND AM ALSO KEEPING AN EYE OUT
FOR CELL DEVELOPMENT AHEAD OF THE MAIN SQUALL LINE.

PREV DISCUSSION... /ISSUED 605 PM CDT WED MAY 25 2011/

AVIATION...BNA/CSV...MAJOR WEATHER SYSTEM APPROACHING THE
MISSISSIPPI RIVER AT THIS MOMENT, WITH MIDDLE TENNESSEE UNDER THE
GUN LATER THIS EVENING AND OVERNIGHT. LINE OF CONVECTION (OR
DISCREET SUPERCELLS) WILL LIKELY REACH BNA AROUND 06Z, AND CSV
AROUND 12Z, AND HAVE INCLUDED TEMPO PERIODS BUILT AROUND THESE
TIMES. WINDS WILL REMAIN GUSTY OVERNIGHT AS THE SURFACE PRESSURE
GRADIENT INCREASES, AND WIND GUSTS ARE EXPECTED TO INCREASE
DRAMATICALLY UNDERNEATH THUNDERSTORMS AS 850 WINDS WILL INCREASE
TO AROUND 50 KTS AHEAD OF THE CONVECTION.

PREV DISCUSSION... /ISSUED 322 PM CDT WED MAY 25 2011/

DISCUSSION...
AT MID AFTERNOON...TEMPS HAVE WARMED INTO THE MID 80S OVER W HALF
AND GENERALLY LOWER 80S E...WITH DEW POINTS IN THE MID TO UPPER
60S. SPC MESOANALYSIS SITE SHOWED SURFACE BASED CAPES HAVE RISEN
TO ABOVE 3000 JOULES PER KG OVER THE W THIRD OF OUR CWA...WITH MOST OF
THE HELICITY CONCENTRATED IN LOWEST 1 KM OF ATMOSPHERE...WHICH IS
ESPECIALLY GOOD FOR GENERATION OF TORNADIC STORMS.

ISOLATED STORMS HAD DEVELOPED NEAR AND OR JUST W OF THE TN RIVER IN
AN AREA OF MAXIMUM PRECIP EFFICIENCY AND PW VALUES. TORNADO WATCHES
WERE ISSUED EARLIER FOR AREAS JUST N OF...AND JUST W OF OUR CWA.

CONTINUED CONVECTIVE DEVELOPMENT IS EXPECTED THROUGH THE REST OF THE
AFTERNOON AND EVENING HOURS. I WOULD EXPECT THAT A WATCH WILL BE
ISSUED IN THE NEXT COUPLE OF HOURS THAT WILL INCLUDE AREAS OF WEST
MIDDLE TN. WE WILL SEE.

MESOSCALE MODELS INDICATE A ROUND OF SEVERE WEATHER WILL MOVE ACROSS
THE W AND CENTRAL PORTIONS OF OUR CWA BY ABOUT MIDNIGHT...THEN
WEAKEN AND CONTINUE MOVING E INTO THE CUMBERLAND PLATEAU AREA.
THEN PERHAPS ANOTHER ROUND OF POTENTIAL SEVERE STORMS OVER THE
AREA ON THU.

A COLD FRONT WILL MOVE INTO THE W PART OF OUR AREA EARLY THU
AFTERNOON...AND THEN TO THE CUMBERLAND PLATEAU AREA THU NIGHT...
WHICH WILL BRING AN END TO ANY THREAT OF SEVERE WEATHER.

OTHER THAN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE E
SECTION EARLY IN THE DAY ON FRI...WEAK HIGH PRESSURE MOVING INTO THE
AREA WILL RESULT IN DRY WEATHER ACROSS THE AREA BY FRI AFTERNOON.

RETURN FLOW AROUND THE HIGH FRI NIGHT INTO SAT MORNING...ALONG WITH
A WARM FRONT MOVING N ACROSS THE AREA WILL RESULT IN A LOW CHANCE OF
SHOWERS AND THUNDERSTORMS. OTHERWISE...BUILDING HIGH PRESSURE OVER
THE SE...AND RIDGING DEVELOPING ALOFT WILL PROVIDE NOT ONLY A DRY
WEEKEND WITH RATHER WARM TEMPERATURES...BUT DRY WEATHER AND WARM
TEMPERATURES CONTINUING INTO THE MIDDLE OF NEXT WEEK.

A WEAK COLD FRONT MAY MOVE ACROSS THE AREA ON WED...BUT WITH HIGH
PRESSURE CONTINUING BOTH AT THE SURFACE AND ALOFT...IT LOOKS LIKE IT
WILL ONLY BE A WIND SHIFT LINE AT BEST. BUT THERE MAY BE ENOUGH
MOISTURE ASSOCIATED WITH IT TO GENERATE A FEW SHOWERS AND
THUNDERSTORMS OVER THE ELEVATED TERRAIN OF THE CUMBERLAND PLATEAU.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      68  78  56  76 /  70  70  30  10
CLARKSVILLE    67  75  53  77 /  80  60  20  10
CROSSVILLE     67  76  56  74 /  40  70  60  20
COLUMBIA       68  77  56  77 /  70  70  30  10
LAWRENCEBURG   68  81  57  78 /  60  70  30  10
WAVERLY        67  76  54  77 /  80  60  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, May 25, 7:32 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
832 PM CDT WED MAY 25 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-270145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
832 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS WESTERN TWO THIRDS
OF MIDDLE TENNESSEE. THIS INCLUDES NASHVILLE, COLUMBIA,
CLARKSVILLE, DOVER, AND CAMDEN. THERE IS A SLIGHT RISK OF SEVERE
STORMS ACROSS THE EASTERN ONE THIRD OF THE MID STATE, INCLUDING
COOKEVILLE, CROSSVILLE AND MANCHESTER IN THE CUMBERLAND PLATEAU.

THE SEVERE THREAT WILL BE MAINLY LARGE HAIL, POWERFUL WINDS, AND
ISOLATED TORNADOES. THE THUNDERSTORMS WILL MOVE EASTWARD ACROSS
THE MID STATE THROUGHOUT THE EVENING AND OVERNIGHT. THE STORMS
WILL WEAKEN SLIGHTLY, BUT MAY STILL POSE A SIGNIFICANT SEVERE
WEATHER THREAT ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. SCATTERED
THUNDERSTORMS COULD FLARE UP AGAIN ON THURSDAY, MAINLY EAST OF
INTERSTATE 65. LOCALLY DAMAGING WIND GUSTS AND HAIL ARE THE MAIN
CONCERNS.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

JLM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

41 thunderstorm wind, 4 hail, 3 funnel cloud, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Stewart

When
May 25, 8:20 PM CST
Where
Stewart County, 3.61 mi WNW of Model
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Park/Forest Service
Coordinates
36.668, -88.031

Significant tree damage reported on Rushing Creek Road in the Land between the Lakes National Recreation Area.

Thunderstorm Wind, Benton

When
May 25, 8:30 PM CST
Where
Benton County, 0.56 mi W of Big Sandy
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Post Office
Coordinates
36.230, -88.090

Several trees were blown down including one on a house. Specific details concerning any damage caused to the house and associated repair costs were unknown.

Thunderstorm Wind, Humphreys

When
May 25, 9:00 PM CST
Where
Humphreys County, 0.89 mi SW of Mc Ewen
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
36.110, -87.640

Several trees were downed across the county.

Thunderstorm Wind, Stewart

When
May 25, 9:00 PM CST
Where
Stewart County, 1.49 mi SSE of Cumberland City
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.380, -87.640

Several trees were reported downed.

Thunderstorm Wind, Perry

When
May 25, 9:03 PM CST
Where
Perry County, 2.63 mi ENE of Pine View
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.750, -87.890

Several trees and power lines were blown down across northern portions of the county.

Hail, Stewart

When
May 25, 9:04 PM CST
Where
Stewart County, Bumpus Mills
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.600, -87.820

Thunderstorm Wind, Dickson

When
May 25, 9:20 PM CST
Where
Dickson County, 1.62 mi SSW of Dickson
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
36.058, -87.391

Several trees were reported downed in Dickson.

Thunderstorm Wind, Montgomery

When
May 25, 9:20 PM CST
Where
Montgomery County, 2.07 mi N of Clarksville
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.560, -87.350

Trees were reported downed across the county.

Thunderstorm Wind, Cheatham

When
May 25, 9:29 PM CST
Where
Cheatham County, 0.76 mi NNE of Poplar Ridge
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
36.390, -87.114

Multiple trees were downed and also snapped on Mosley Ferry Road.

Thunderstorm Wind, Dickson

When
May 25, 9:35 PM CST
Where
Dickson County, 1.12 mi W of Charlotte
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.180, -87.350

A few trees were reported downed.

Thunderstorm Wind, Cheatham

When
May 25, 9:40 PM CST
Where
Cheatham County, 0.56 mi E of Ashland City
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.280, -87.060

Several trees were downed just north of Ashland City.

Thunderstorm Wind, Robertson

When
May 25, 9:45 PM CST
Where
Robertson County, Springfield
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.500, -86.880

Several trees were downed in Springfield.

Thunderstorm Wind, Maury

When
May 25, 9:45 PM CST
Where
Maury County, 0.96 mi SSE of Westwood
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
35.588, -87.071

Multiple trees were uprooted with two houses having trees on them near Hidden Lake Circle. Specific details concerning any damage to the two houses along with any associated damage cost were unknown.

Thunderstorm Wind, Hickman

When
May 25, 9:50 PM CST
Where
Hickman County, Centerville
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.780, -87.470

Several trees were reported downed in Centerville.

Thunderstorm Wind, Sumner

When
May 25, 9:55 PM CST
Where
Sumner County, 0.69 mi N of Pleasant Vly
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.510, -86.620

Several trees were downed on State Route 25.

Funnel Cloud, Sumner

When
May 25, 10:12 PM CST
Where
Sumner County, 0.69 mi N of Portland
Reported by
Law Enforcement
Coordinates
36.590, -86.520

A funnel cloud was reported just east of Portland by EMS personnel.

Thunderstorm Wind, Lewis

When
May 25, 10:15 PM CST
Where
Lewis County, 1.49 mi SSW of Blondy
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
35.550, -87.540

Trees were downed on cars and resulted in power outages on Howard Switch Road. Specific details concerning any damage to the cars were unknown.

Thunderstorm Wind, Hickman

When
May 25, 10:17 PM CST
Where
Hickman County, 0.89 mi NW of Farmers Exchange
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
35.660, -87.680

Several trees were blown down on Cane Creek Rd near Pleasantville.

Thunderstorm Wind, Sumner

When
May 25, 10:20 PM CST
Where
Sumner County, 0.24 mi E of Portland
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
36.580, -86.516

Trees were downed on power lines in Portland. Specific details concerning if the trees falling on the power lines caused any damage were unknown.

Thunderstorm Wind, Lawrence

When
May 25, 10:20 PM CST
Where
Lawrence County, 2.6 mi E of Spring Creek
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.220, -87.404

A roof was blown off a home in the Gandy Community.

Hail, Lawrence

When
May 25, 10:22 PM CST
Where
Lawrence County, 0.56 mi W of Lawrenceburg
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.250, -87.340

Thunderstorm Wind, Lawrence

When
May 25, 10:25 PM CST
Where
Lawrence County, Henryville
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.400, -87.400

A tree was downed on a house. Specific details concerning any damage that occurred to the home were unknown.

Thunderstorm Wind, Lawrence

When
May 25, 10:25 PM CST
Where
Lawrence County, 1.21 mi ESE of Gaitherville
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.243, -87.350

Several trees were downed blocking U.S. Highway 64 West.

Thunderstorm Wind, Sumner

When
May 25, 10:30 PM CST
Where
Sumner County, 1.31 mi ENE of Hendersonville
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
36.290, -86.600

Thunderstorm Wind, Lawrence

When
May 25, 10:30 PM CST
Where
Lawrence County, 1.69 mi E of Lawrenceburg
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.250, -87.300

A few power poles were reported downed just east of Lawrenceburg.

Thunderstorm Wind, Sumner

When
May 25, 10:30 PM CST
Where
Sumner County, 1.31 mi ENE of Hendersonville
Measured
58 kt (67 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.290, -86.600

Trees were downed and the doors were blown in on a commercial building. Specific details on how large the doors were and associated repair costs were unknown.

Thunderstorm Wind, Maury

When
May 25, 10:35 PM CST
Where
Maury County, 0.32 mi NW of Ridley
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
35.553, -87.204

Several trees were downed blocking U.S. Highway 43 just south of the Maury County Airport.

Thunderstorm Wind, Lawrence

When
May 25, 10:40 PM CST
Where
Lawrence County, 1.32 mi ENE of Long Branch
Measured
73 kt (84 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
35.180, -87.410

A mobile home was turned over and a person was trapped inside. Specific details concerning if the mobile home received any damage and if the person inside received any injuries were unknown.

Thunderstorm Wind, Giles

When
May 25, 10:44 PM CST
Where
Giles County, 0.69 mi N of Marbuts
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.040, -87.170

Several trees were downed.

Thunderstorm Wind, Maury

When
May 25, 10:45 PM CST
Where
Maury County, Columbia
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
35.620, -87.050

A few trees were downed on a carport near the intersection of U.S. Highway 91 and U.S. Highway 31. Specific details concerning any damage to the carport and associated damage costs were unknown.

Thunderstorm Wind, Sumner

When
May 25, 10:50 PM CST to 10:55 PM CST
Where
Sumner County, 1.38 mi S of Gallatin
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.380, -86.450

Six to ten roads across the county were closed due to trees and power lines being downed on them.

Thunderstorm Wind, Giles

When
May 25, 10:56 PM CST
Where
Giles County, 0.56 mi E of Waco
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.380, -87.010

Several trees were downed.

Funnel Cloud, Williamson

When
May 25, 11:00 PM CST
Where
Williamson County, 1.32 mi WNW of Mudsink
Reported by
Amateur Radio
Coordinates
35.930, -86.840

A funnel cloud was reported in Franklin.

Thunderstorm Wind, Lawrence

When
May 25, 11:00 PM CST
Where
Lawrence County, 0.47 mi SW of Lawrenceburg Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
35.224, -87.255

A tree was downed on a house in the New Prospect Community. Specific details on if this caused any damage to the house and assocaited repair costs were unknown.

Thunderstorm Wind, Giles

When
May 25, 11:01 PM CST
Where
Giles County, 0.69 mi N of Elkton
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.060, -86.900

Numerous trees were downed.

Hail, Rutherford

When
May 25, 11:20 PM CST
Where
Rutherford County, 0.56 mi E of Smyrna
Measured
1 in hail
Reported by
Public
Coordinates
35.980, -86.520

Thunderstorm Wind, Wilson

When
May 25, 11:20 PM CST
Where
Wilson County, 2.82 mi NNE of Suggs Creek
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
36.160, -86.490

Several trees were downed in the Providence Community.

Hail, Bedford

When
May 25, 11:25 PM CST
Where
Bedford County, 1.32 mi ENE of Shelbyville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.490, -86.450

Thunderstorm Wind, Rutherford

When
May 25, 11:25 PM CST
Where
Rutherford County, 1.44 mi S of Sandhill
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.009, -86.549

Several trees and power lines were downed between Smyrna and La Vergne.

Thunderstorm Wind, Rutherford

When
May 25, 11:25 PM CST
Where
Rutherford County, 0.92 mi W of Royer Estates
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.821, -86.346

A house received damage and the residents were trapped inside. Specific details concerning what type of damage, associated repair costs, and if the residents received any injuries as a result were unknown.

Funnel Cloud, Rutherford

When
May 25, 11:30 PM CST
Where
Rutherford County, 1.68 mi E of Murfreesboro
Reported by
Law Enforcement
Coordinates
35.850, -86.390

Thunderstorm Wind, Rutherford

When
May 25, 11:30 PM CST
Where
Rutherford County, 1.68 mi E of Murfreesboro
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
35.850, -86.390

Thunderstorm Wind, Lawrence

When
May 25, 11:30 PM CST
Where
Lawrence County, 0.56 mi W of Lawrenceburg
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.250, -87.340

State Route 20 in northern part of county was temporarily closed as a large tree fell on a power line, blocking the road.

Thunderstorm Wind, Wilson

When
May 25, 11:31 PM CST
Where
Wilson County, 1.38 mi N of Horn Spgs
Measured
52 kt (60 mph) measured gust
Reported by
NWS Employee
Coordinates
36.250, -86.370

Thunderstorm Wind, Rutherford

When
May 25, 11:31 PM CST
Where
Rutherford County, 1.23 mi ESE of Blackman
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
35.875, -86.499

A large tree was downed near the intersection of Burnt Knob Road and Blackman Road.

Lightning, Lawrence

When
May 25, 11:36 PM CST
Where
Lawrence County, 0.56 mi W of Lawrenceburg
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
35.250, -87.340

A county EMS employee was struck by lightning. Specific details concerning final condition of the employee who was struck, what type of injuries were received, and any associated medical cost were unknown.

Thunderstorm Wind, Coffee

When
May 25, 11:45 PM CST
Where
Coffee County, 0.92 mi NE of Fredonia
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.538, -86.107

A few trees were downed across Fredonia Road.

Thunderstorm Wind, Cannon

When
May 25, 11:49 PM CST
Where
Cannon County, 0.89 mi SE of Woodbury
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
35.820, -86.070

Numerous trees were blown down including one on a house and two on cars. Specific details concerning damage to the house and the two cars, along with the associated repair costs, were unknown.

Thunderstorm Wind, Wilson

When
May 26, 11:20 PM CST
Where
Wilson County, 1.67 mi NNW of Gladeville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.142, -86.433

Telephone poles and power lines were downed at 2850 Posey Hill Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313055, 313057, 310456, 311005, 313033, 317685, 310460, 310484, 313019, 311004, 310978, 311052, 313013, 311054, 311050, 307473, 311104, 313045, 311070, 312571, 306907, 312547, 312554, 310981, 311065, 312564, 312561, 311027, 313023, 312649, 313011, 313031, 307474, 312626, 313032, 306909, 313012, 306908, 312651, 313651, and more.